Alert archive / Kentucky / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 70, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Jun 7, 2005, 3:41 PM EDT for Fleming County, Kentucky. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 7, 2005, 3:41 PM EDT (19:41 UTC)
- Expired
- Jun 7, 2005, 4:17 PM EDT
- In force
- 36 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
County Fleming County, KY
The radar
The Jackson,KY radar (KJKL), 93 km from the middle of the area, began a volume at 19:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 7.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 138 J/kg
- Mixed-layer CIN
- -124 J/kg
- Mixed-layer LCL
- 1427 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 13 m²/s²
- 0-3 km storm-relative helicity
- 43 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 11:19 AM EDT, 4 hours 22 minutes earlier.
Area forecast discussion, Jun 7, 11:19 AM EDT, 4 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 1119 AM EDT TUE JUN 7 2005 .DISCUSSION... QUICK UPDATE THIS MORNING FOR CLOUD COVER AND TEMPS. POPS LOOK GOOD BUT MID LEVEL DECK IS THICKER THAN ANTICIPATED AND SCATTER SHOWERS...THUNDERSTORMS ARE ALREADY DEVELOPING IN AN UNSTABLE AIR MASS. WITH CLOUD COVER ALSO HAD TO LOWER TEMPS A BIT. SHOWER ACTIVITY IS BARELY MOVING...VERY LIGHT STEERING WINDS. SO THE POTENTIAL FOR POCKETS OF FLASH FLOODING WILL BE HIGH...WILL HAVE TO KEEP A CLOSE EYE ON THAT. UPDATE ZONES...ISC GRIDS AND PRODUCTS OUT SOON. && .PREV DISCUSSION... 454 AM EDT TUE JUN 7 2005 FOR THE SHORT TERM (TODAY THROUGH THURSDAY). MODELS ARE IN DECENT AGREEMENT FOR THE NEAR TERM. GENERALLY FOLLOWED THE NAM FOR THE GRIDS. SLIGHTLY AMPLIFIED PATTERN CONTINUES ALOFT...WITH THE UPPER TROF OVER THE WESTERN U.S. AND UPPER RIDGE OVER THE EASTERN U.S. BERMUDA HIGH CONTINUES TO DOMINATE THE SOUTHEASTERN U.S. LEFT OVER OUTFLOW BOUNDARIES COMBINED WITH SEVERAL PERTURBATIONS MEANDERING AROUND THE WESTERN EDGE OF THE HIGH...WILL BRING THE THREAT OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THE NEXT FEW DAYS. ONCE AGAIN THE MOS NUMBERS SEEM A BIT TOO HIGH FOR THE NEXT FEW DAYS FOR THE AMOUNT OF COVERAGE. PRECIPITATION CHANCES LOOK LOWER ON WEDNESDAY WITH THE NAM SOUNDINGS INDICATING A MID LEVEL CAP. ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT THE NEXT COUPLE OF DAYS WITH WEAK FLOW ALOFT AND SOUNDINGS STILL INDICATING PRECIPITABLE WATERS BETWEEN 1.5 TO 1.8 INCHES. THE GREATEST THREAT WILL BE IN THE AREAS SOUTH OF THE HAL ROGERS PARKWAY THAT RECEIVED HEAVY RAIN TODAY. WILL ALSO CONTINUE TO HIGHLIGHT THIS IN THE HWO. DENSE FOG MAY ALSO DEVELOP IN LOCATIONS THAT RECEIVE A DOWNPOUR. LEFT PATCHY VALLEY FOG IN FOR NOW. FOR TEMPERATURES...LEANED TOWARDS THE WARMER FWC NUMBERS FOR THE NEAR TERM. MODELS SHOW 850 TEMPS SIMILAR TO YESTERDAY...BUT WITH MORE CLOUDS AND PRECIPITATION AROUND THIS AFTERNOON...EXPECT TEMPERATURES TO BE SLIGHTLY COOLER TODAY...ESPECIALLY SOUTH OF HIGHWAY 80. FAR EASTERN AND THE NORTHERN PORTIONS OF THE CWA SHOULD SEE ENOUGH SUNSHINE TO PUMP HIGHS CLOSE TO THE 90 DEGREE MARK. MAIN CHANGE TODAY FROM THE PREVIOUS FORECAST WAS TO LOWER TEMPERATURES A BIT OVER THE SOUTHERN PORTIONS OF THE CWA. OVERALL STAYED CLOSE TO THE PREVIOUS FORECAST NUMBERS. ADDED A RANGE TO COVER A SMALL RIDGE/VALLEY SPLIT TONIGHT...WITH THE VALLEYS BEING A BIT COOLER AS FOG DEVELOPS. ONLY MADE A FEW TWEAKS TO THE SKY CONDITION IN THE EXTENDED PORTIONS FOR COORDINATION PURPOSES...OTHERWISE THEY WERE IN GOOD SHAPE. 154 AM EDT TUE JUN 7 2005 UPDATED TO END THE SHOWERS AND THUNDERSTORMS. THE REST OF THE FORECAST IS ON TRACK. 1008 PM EDT MON JUN 6 2005 SOME VERY STRONG THUNDERSTORMS MOVED ACROSS THE AREA TONIGHT DROPPING UP TO 2 INCHES OF RAIN IN PLACES...THREE QUARTER INCH HAIL AND WIND GUSTS TO 40 MPH. THESE STORMS STARTED MOVING INTO THE TN BORDER COUNTIES AT ABOUT 5 PM TONIGHT AND THEN CONTINUED TO MOVE TO THE NORTH. THE MOST DANGEROUS STORM FORMED OVER MORGAN COUNTY WHEN AN OUTFLOW BOUNDARY INTERACTED WITH AN EXISTING STORM OVER MORGAN COUNTY. THE AIR WAS VERY MOIST AND UNSTABLE...SO IT DID NOT TAKE MUCH TO GET THE STORMS GOING. THESE STORMS SHOULD DIE DOWN AROUND MIDNIGHT WHEN THE PATCHY FOG SHOULD BEGIN TO FORM. FOG WILL BE HEAVIER IN THE AREAS WHICH RECEIVED HEAVY PRECIPITATION TONIGHT. THE REST OF THE FORECAST IS ON TRACK. 310 PM EDT MON JUN 6 2005 TONIGHT THRU WEDNESDAY... MAIN CHALLENGE TONIGHT THROUGH WEDNESDAY NIGHT WILL BE POPS. FRONTAL BOUNDARY FROM PA ACROSS SRN OH HAS RESULTED IN ENHANCED CU FIELD...BUT MAIN CONVECTION HAS BEEN OVER WV. THIS FRONT WILL STALL OUT AND WASH OUT NEAR THE OHIO RIVER AND WILL NOT BE A SIGNIFICANT FACTOR FOR US. THE BIGGER PLAYER FOR US IS THE MID/UPPER SHORT WAVE TROF OVER THE LOWER MS VALLEY. CONVECTION HAS BEEN SPREADING NORTH ACROSS WESTERN TN...AND SOME INCREASE IN SHOWER AND THUNDERSTORM ACTIVITY IN WEST AND CENTRAL KY CAN BE EXPECTED EARLY THIS EVENING...BUT MAINLY WEST OF OUR FORECAST AREA. THE TROF OVER THE LOWER MS VALLEY WILL DRIFT NE...WITH A SERIES OF RIPPLES MOVING AROUND THE WESTERN PERIPHERY OF THE BERMUDA HIGH THE NEXT FEW DAYS. THERE ARE SOME DIFFERENCES IN THE DETAILS OF HOW THIS IS HANDLED BY THE MODELS...BUT THE MAIN IDEA IS THAT THERE WILL BE INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS THE NEXT COUPLE OF DAYS. THE MET MOS POPS LOOK TOO HIGH BASED ON THE NAM ITSELF AND THE OTHER MODELS...AND WILL STAY CLOSER TO THE MAV MOS POPS FOR THE NEXT 48 HOURS. BUT WILL KEEP POPS IN CHANCE CATEGORY ON WED AS WELL EVEN THOUGH MAV MOS HAS LIKELY POPS. THIS BASED ON RECENT TRENDS. AIR MASS BASICALLY THE SAME THE NEXT COUPLE OF DAYS WITH DAYTIME HIGHS DETERMINED BY THE AMOUNT OF SHOWER AND THUNDERSTORM ACTIVITY. WILL KEEP HIGHS IN THE MID AND UPPER 80S THE NEXT COUPLE OF DAYS...A LITTLE BIT LOWER THAN TODAY...SINCE MORE CONVECTION IS EXPECTED THE NEXT COUPLE OF DAYS. WITH FORECAST PRECIPITABLE WATER 1.5 TO 1.8 INCHES THE NEXT COUPLE OF DAYS...AND ANY THUNDERSTORMS TO BE SLOW MOVING...ISOLATED FLASH FLOODING WILL BE A THREAT. EXTENDED DISCUSSION...(THURSDAY THROUGH MONDAY) FEW IF ANY CHANGES IN THE EXTENDED WITH MODELS CONTINUING TO ADVERTISE A BROAD EASTERN CONUS RIDGE. EXTENDED FORECAST IS LIKELY TO SOUND LIKE A BROKEN RECORD. IT WILL BE A TYPICAL SUMMER TIME LIKE PATTERN...WITH PLENTY OF MOISTURE IN PLACE FROM THE GULF OF MEXICO TO MAKE OUR WEATHER HAVE THAT UNCOMFORTABLE STICKY FEEL. AIR MASS CURRENTLY OVER THE SOUTHEASTERN CONUS TO DRIFT OUR WAY BY MID WEEK. CONVECTION IN THAT AREA HAS BEEN LIMITED TO THE DAYTIME HOURS...VERY DIURNALLY DRIVEN. THEREFORE...LEFT NIL POPS IN THE EXTENDED FOR THE OVERNIGHT HOURS...LEAVING CHANCE POPS DURING THE DAY AND EARLY EVENING. TRENDED POPS UP FOR THE THURSDAY...FRIDAY TIME FRAME SINCE MODELS HAVE BEEN VERY CONSISTENT WITH DIURNALLY DRIVEN SHOWER ACTIVITY AND SINCE GUIDANCE IS COMING IN WITH LIKELY POPS. BIGGEST CONCERN WILL BE THE POTENTIAL FOR FLASH FLOODING WITH ANY THUNDERSTORM ACTIVITY. ANY STORMS WILL HAVE HIGH PWS AND STEERING WINDS WILL BE LIGHT...MEANING VERY SLOW MOVEMENT. PROBABLY WILL ADDRESS THIS IN THE HWO. THEREAFTER...A FEW SHORTWAVES PASSING TO THE NORTH LATE IN THE PERIOD WILL GRADUALLY WEAKEN THE EASTERN CONUS RIDGE. THIS WILL SET THE STAGE FOR A STRONGER EARLY TO MIDWEEK SHORTWAVE AND COLD FRONT. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && RAY
Hazardous weather outlook, Jun 7, 5:00 AM EDT, 10 hours 41 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 500 AM EDT TUE JUN 7 2005 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-081100- BATH-BELL-BREATHITT-CLAY-ELLIOTT-ESTILL-FLEMING-FLOYD-HARLAN-JACKSON- JOHNSON-KNOTT-KNOX-LAUREL-LEE-LESLIE-LETCHER-MAGOFFIN-MARTIN- MCCREARY-MENIFEE-MONTGOMERY-MORGAN-OWSLEY-PERRY-PIKE-POWELL-PULASKI- ROCKCASTLE-ROWAN-WAYNE-WHITLEY-WOLFE- INCLUDING THE CITIES OF...BARBOURVILLE...BEATTYVILLE...BOONEVILLE... CAMPTON...FLEMINGSBURG...FRENCHBURG...HARLAN...HAZARD...HINDMAN... HYDEN...INEZ...IRVINE...JACKSON...LONDON...MANCHESTER...MCKEE... MIDDLESBORO...MONTICELLO...MOREHEAD...MOUNT STERLING... MOUNT VERNON...OWINGSVILLE...PAINTSVILLE...PIKEVILLE...PINEVILLE... PRESTONSBURG...SALYERSVILLE...SANDY HOOK...SOMERSET...STANTON... WEST LIBERTY...WHITESBURG...WHITLEY CITY AND WILLIAMSBURG 500 AM EDT TUE JUN 7 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS ARE POSSIBLE TODAY AND TONIGHT. NEARLY STATIONARY OR SLOW MOVING THUNDERSTORMS MAY CAUSE FLASH FLOODING...ESPECIALLY IN LOCATIONS SOUTH OF THE HAL ROGERS PARKWAY THAT RECEIVED HEAVY RAIN ON MONDAY. DENSE FOG IS POSSIBLE TONIGHT IN VALLEYS THAT RECEIVE HEAVY RAIN. THE FOG WILL REDUCE VISIBILITIES TO LESS THAN A QUARTER OF A MILE AT TIMES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. DENSE FOG IS POSSIBLE WEDNESDAY MORNING IN VALLEY LOCATIONS THAT SEE HEAVY RAIN TODAY. THUNDERSTORMS WILL BE POSSIBLE ACROSS EASTERN KENTUCKY...MAINLY DURING THE AFTERNOON AND EVENING HOURS EACH DAY. ISOLATED FLASH FLOODING WILL CONTINUE TO BE A THREAT...DUE TO THE EXPECTED SLOW MOVEMENT OF THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN REPORTS OF HEAVY RAINFALL OR FLOODING TO THE NATIONAL WEATHER SERVICE TODAY AND TONIGHT. JM
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 9:43 PM EDT | Severe Thunderstorm Warning | JKL | Morgan | 32 min |
| Jun 7, 11:47 AM EDT | Flash Flood Warning | JKL | Rockcastle | 118 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.